How to get rid of mental agony due to traumatic past?
Please see details below
I went through you query and can appreciate your concern regarding your son. Let me tell you at the start that I am deeply moved by what you have done. Its really commendable.
Coming to your son, he definitely had a very traumatic childhood. All the physical and emotional trauma has led to development of scars on his mind which is affecting his present and his current capacity to live happily and form relationships. all that anger within him must have been eating him up from inside.
He is just 22 right now. I am not sure he would have understood even regarding the nature of therapies earlier. You mentioned that the latest was CBT. I am not sure if he is undergoing it currently or already through that. But it definitely is a good choice. Another good option would be psychoanalysis. regarding medicines, it would help what all medications he has been tried on and if any has given him even slight benefit. Lexapro is a good option (Current dose??) and depending on earlier treatment details, other medications can be tried if it doesn't work.
More importantly, since you have mentioned that you are the only one he even talk to, you can become and cat as his therapist in your own right. You have to listen to him, start trying to let him vent out his anger and release his pent up emotions. The whole thing would be very gradual. You will just have to listen to him patiently and not try to stop him even if he talks about revenge. That just might help him.
I do hope that I was able to answer you. Please feel free to ask any further query that you might have.
Best wishes for you and your son,
Dr. Sunil Gupta
about 12 diagnosis from epilepsy to hearing problems, just getting these fixed has
made him a different person. I will take your advice as trying to find a new psych that can understand all of his other problems and not judge him has been difficult. He is a fetal alcohol child with no immune system but is getting IVIG bi-weekly which has made the difference. He wants to get a job and I believe this will divert his mind from what happened to him and the PTSD. Since he is considered disabled but is a whiz at cars, working in an environment that he will be praised for his savant abilities with cars, should start filling up the void in his own self esteem.
One thing I would like to ask, he keeps lately saying " I just don't care" when he
is sad. I try to point out all the good things but have not a good understanding here other than to give him big hugs which he likes to counteract this statement. He is on the 80 mg of Latuda with 20 mg Lexapro..is this enough? He was on Lexapro 50 mg but there were gaps...the Latuda works wells for him Thank you.
Please see details below.
Thanks for following up. It is nice to know that your son is doing better with medications. He has been through a lot psychologically and with all the physical problems as well, I would say he is very lucky to have you as his mother. You seem to have a positive influence on him and definitely bring something to cheer bout in his life.
He is right in thinking about getting a job. That will keep him busy and like you said, will help him increase his self esteem. it will also give him chance to know new people and may be he will be able to make a few friends out of them which will help him considerably.
Regarding his saying I just don't care, thus might be a way of expressing his frustration. You just have to pursue with what you are doing, being a great mom and friend for him. Just try to make him speak out more so that he ventilates whatever inside. It will make him feel better gradually. Don't try to cut him off at the beginning. Just be a patient listener and it will really help him speak more.
Regarding his medications, I think that is sufficient as of now. Latuda (Lurasidone) can be increased further later on if required. 80 mg is a good dose for now. 20 mg of Lexapro (escitalopram) is adequate. It is the maximum dose recommended. 50 mg of escitalopram will frankly do no more good than 20 mg except for increasing the chances of side effects. So, my advice will be to keep him at the current dose of medications and hope for the best.
I do hope I have been of some help to you. Please don't hesitate to ask any further query that you might have. I will be glad if I can be of any more help. In case you don't have any more queries, you can close the discussion and please do rate the answer.
Dr. Sunil Gupta
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- How to get rid of dark scars due to pimple
- How can one get rid of mental abuse
- How to get rid of leg restlessness due to saparis
- How to get rid of groin pain due to contipation
- How to get rid of shivering while writing due to nervousness
- Weakness due to masturbation how to rid myself of habit
- How to get rid of post traumatic pigmentation
- How to get rid of bad past memories
- How to treat sleeping problem due to traumatic episode
- How to get rid of pimples due to masturbation